Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Gaylord, MI

September 2, 2014Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 2, 2014, 5:26 PM EDT for Mackinac County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 5:26 PM EDT (21:26 UTC)
Expired
Sep 2, 2014, 6:30 PM EDT
In force
64 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 142 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:31 PM EDTHAIL 13 Wsw Curtis, MITWITTER REPORT FROM 7&4 NEWS. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS53 KAPX 022126
SVRAPX
MIC097-022230-
/O.NEW.KAPX.SV.W.0027.140902T2126Z-140902T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
526 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 630 PM EDT

* AT 523 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHEAST OF NEWBERRY TO 8 MILES NORTHEAST
  OF MANISTIQUE...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GOULD CITY...CORINNE...ENGADINE...NAUBINWAY...GILCHRIST...GARNET...
  REXTON...EPOUFETTE...EAST LAKE...BREVORT...GARFIELD TOWNSHIP...LOON
  LAKE AND BATTY DOE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4626 8572 4625 8519 4621 8511 4616 8511
      4616 8501 4603 8474 4597 8497 4604 8514
      4604 8520 4609 8534 4607 8539 4609 8542
      4607 8545 4609 8551 4596 8565 4596 8586
      4620 8587
TIME...MOT...LOC 2126Z 304DEG 22KT 4627 8544 4602 8611

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
766 
WWUS53 KAPX 022143
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT TUE SEP 2 2014

MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
543 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...

AT 542 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GARNET TO 6 MILES NORTHWEST OF
SEUL CHOIX POINT...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NAUBINWAY...GILCHRIST...GARNET...REXTON...EPOUFETTE...BREVORT AND
BATTY DOE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4625 8544 4625 8524 4619 8511 4616 8511
      4616 8503 4602 8477 4597 8496 4600 8502
      4604 8514 4604 8520 4609 8534 4607 8537
      4609 8542 4607 8545 4609 8551 4596 8565
      4595 8574 4597 8587 4609 8587
TIME...MOT...LOC 2142Z 305DEG 22KT 4620 8532 4596 8599

HAIL...1.00IN
WIND...60MPH

$$

MLR
897 
WWUS53 KAPX 022203
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
603 PM EDT TUE SEP 2 2014

MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
603 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...

AT 603 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REXTON TO SEUL CHOIX POINT...AND MOVING SOUTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EPOUFETTE AND BREVORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4625 8544 4625 8524 4619 8511 4616 8511
      4616 8503 4602 8477 4597 8496 4600 8502
      4604 8514 4604 8520 4609 8534 4607 8537
      4609 8542 4607 8545 4609 8551 4596 8565
      4595 8574 4597 8587 4609 8587
TIME...MOT...LOC 2203Z 305DEG 22KT 4612 8517 4589 8584

HAIL...1.00IN
WIND...60MPH

$$

MLR
386 
WWUS53 KAPX 022214
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
614 PM EDT TUE SEP 2 2014

MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
614 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...

AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GILCHRIST TO 5 MILES SOUTHEAST OF NAUBINWAY TO 8 MILES
EAST OF SEUL CHOIX POINT TO SEUL CHOIX POINT...AND MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GARNET...REXTON...EPOUFETTE AND BREVORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4613 8558 4625 8546 4625 8524 4619 8511
      4616 8511 4615 8501 4602 8477 4597 8496
      4604 8514 4604 8520 4609 8534 4607 8539
      4609 8542 4607 8545 4609 8551 4595 8569
      4597 8587 4609 8587
TIME...MOT...LOC 2214Z 290DEG 23KT 4618 8538 4605 8535
          4595 8574 4597 8594

HAIL...0.75IN
WIND...60MPH

$$

LAWRENCE
501 
WWUS53 KAPX 022224
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
624 PM EDT TUE SEP 2 2014

MIC097-022234-
/O.EXP.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
624 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MACKINAC COUNTY
WILL EXPIRE AT 630 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4613 8558 4625 8546 4625 8524 4619 8511
      4616 8511 4615 8501 4602 8477 4597 8496
      4604 8514 4604 8520 4609 8534 4607 8539
      4609 8542 4607 8545 4609 8551 4595 8569
      4597 8587 4609 8587
TIME...MOT...LOC 2224Z 290DEG 23KT 4616 8529 4603 8526
          4593 8565 4595 8585

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:30 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 2, 3:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT TUE SEP 2 2014

.SYNOPSIS...
ISSUED AT 326 PM EDT TUE SEP 2 2014

HIGH PRESSURE RETURNS WITH QUIET WEATHER TONIGHT INTO
WEDNESDAY...BEFORE A WARM FRONT BEGINS ITS APPROACH WEDNESDAY NIGHT
AND THURSDAY. THIS SYSTEM AND ITS ACCOMPANYING COLD FRONT WILL BRING
A PERIOD OF WINDY AND WARM WEATHER INTO LATE WEEK...WITH SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS ALSO EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 326 PM EDT TUE SEP 2 2014

...ISOLATED SHOWERS AND SLIGHT CHANCE FOR THUNDER...

HIGH IMPACT WEATHER POTENTIAL: NONE EXPECTED...THOUGH THERE IS A
LIGHTNING THREAT THROUGH EARLY EVENING.

ISOLATED SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS CONTINUE
THROUGH EARLY THIS EVENING AS A SHORT WAVE EVIDENT ON WATER VAPOR
IMAGERY MOVES ACROSS THE AREA. MODELS INDICATE THAT WE HAVE DECENT
LOW/MID LEVEL LAPSE RATES (6.5 C/KM) AND SEVERAL HUNDRED J/KG OF
MIXED LAYER CAPE. SEVERE STORMS ARE NOT ANTICIPATED WITH WIND FIELDS
ON THE LIGHTER SIDE (0-6KM BULK SHEAR 30 TO 35 KNOTS). SKIES SHOULD
CLEAR OUT OVERNIGHT WITH DRIER AIR ADVECTING IN FROM THE WEST.
TEMPERATURES WILL BE COOLER BUT ARE NOT EXPECTED TO BOTTOM OUT AS
SOUTHWEST WINDS DO NOT APPEAR TO DECOUPLE. LOWS EXPECTED TO BE IN
THE MIDDLE AND UPPER 50S.

&&

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 326 PM EDT TUE SEP 2 2014

WEDNESDAY...HIGH PRESSURE PROVIDES NORTHERN MICHIGAN WITH ONE MORE
PRECIPITATION-FREE DAY BEFORE OUR NEXT ROUND OF PRECIPITATION BEGINS
LATE WEDNESDAY INTO THURSDAY MORNING. CLOUDS WILL BE ON THE INCREASE
AHEAD OF AN APPROACHING WARM FRONT FROM AN ASSOCIATED LOW PRESSURE
SYSTEM OVER THE NORTHERN PLAINS. TEMPERATURES WILL WARM INTO THE
UPPER 70S TO LOW 80S BEHIND THE WARM FRONT WITH A SOUTHERLY WIND
FLOW.

WEDNESDAY NIGHT INTO FRIDAY...WARM FRONT FROM AFOREMENTIONED LOW
PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BEGIN ITS MARCH
THROUGH NORTHERN MICHIGAN...PRODUCING RAIN SHOWERS AND STORMS...MAIN
THREAT WILL BE DAMAGING WINDS IN ANY STORMS THURSDAY MORNING.
IF...AND IT/S A BIG IF FOR NORTHERN MICHIGAN...SUBSIDENCE BEHIND
MORNING CONVECTION DEPARTS FAR ENOUGH EAST AND REMNANT CLOUD COVER
DIMINISHES...SOME STORMS COULD REACH SEVERE CRITERIA LATE THURSDAY
INTO THE EVENING HOURS AS THE COLD FRONT FROM SAID LOW PRESSURE
SYSTEM APPROACHES. MOST FAVORABLE AREA WITH LESS CLOUD COVER AND THE
MOST DIURNAL HEATING WOULD BE NORTHWEST LOWER MICHIGAN AND INTO THE
EASTERN UPPER PENINSULA. THIS AREA ALSO CORRELATES WELL WITH 0-6KM
BULK SHEAR OF NEARLY 50 KTS...0-3KM HELICITY NEAR 400
M^2/S^2...AMPLE MOISTURE WITH DEW POINTS INTO THE UPPER 60S TO NEAR
70 DEGREES AND PWATS IN EXCESS OF 1.50 INCHES...SOUTHWESTERLY LOW
LEVEL JET BETWEEN 35 AND 40 KTS...AND MLCAPE IN EXCESS OF 2500
J/KG...DISCRETE SUPERCELLS WOULD BE FAVORABLE IF AFOREMENTIONED
CLOUD COVER DIMINISHES BY THURSDAY MORNING/EARLY AFTERNOON. MAIN
THREATS IN ANY STORM WOULD BE WIND AND HAIL...WITH CAPE IN THE HAIL
GROWTH ZONE IN EXCESS OF 1000 J/KG. THERE IS ALSO A POSSIBILITY OF
TORNADOES IN ANY SUPERCELL THAT DOES DEVELOP. OTHER SCENARIO: IF
CLOUD COVER CONTINUES LATE INTO THE DAY THURSDAY THEN WE WILL JUST
SEE RAIN CHANCES WITH SOME EMBEDDED THUNDER POSSIBLE... LIMITING ANY
REAL ORGANIZED STORMS TO DEVELOP TO PRODUCE ANY SEVERE WEATHER.
TEMPERATURES BEHIND THIS COLD FRONT WILL BE COOLER FRIDAY. AS THE
COLD FRONT PROGRESSES THROUGH NORTHERN MICHIGAN FROM NORTHWEST TO
SOUTHEAST BEGINNING IN THE MORNING HOURS...TEMPERATURES WILL ONLY
REACH INTO THE MIDDLE 60S IN THE UPPER PENINSULA...LOWER 70S OVER
NORTHWEST LOWER MICHIGAN...AND NEAR 80 OVER OUR SOUTHEAST
COUNTIES...AS THIS WILL BE THE LAST AREA DURING THE AFTERNOON HOURS
FOR COLD FRONTAL PASSAGE. PRECIPITATION CHANCES WILL ALSO DECREASE
FROM NORTHWEST TO SOUTHEAST AS THE SAID COLD FRONT CONTINUES TO
DEPART EAST.

REST OF PERIOD...FLOW BECOMES MORE ZONAL AS SURFACE HIGH PRESSURE
BUILDS OVER THE GREAT LAKES REGION...PRODUCING COOLER AND
PRECIPITATION-FREE DAYS. MODELS AGREE OF A DISTURBANCE DEVELOPING
OVER THE CENTRAL PLAINS LATE IN THIS PERIOD...BUT SPECIFICS WILL
HAVE TO WAIT AS TIMING AND LOCATION BECOMES MORE CONFIDENT...THIS
WILL BE THE NEXT CHANCE FOR PRECIPITATION. TEMPERATURES THROUGHOUT
THIS PERIOD WILL BE IN MID 60S TO LOW 70S THROUGHOUT THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 135 PM EDT TUE SEP 2 2014

AN UPPER LEVEL DISTURBANCE WILL WORK ITS WAY ACROSS THE REGION THIS
AFTERNOON BRINGING SHOWERS IN THE VICINITY OF ALL TERMINALS AND A
SLIGHT CHANCE OF A THUNDERSTORM. OTHERWISE...QUIET WEATHER IS
EXPECTED TONIGHT INTO WEDNESDAY AS WEAK HIGH PRESSURE TAKES OVER.
MEANWHILE...WINDS WILL GRADUALLY BACK FROM THE WEST INTO THE
SOUTHWEST AND BE GUSTY AT TIMES...THOUGH FAIRLY LIGHT TONIGHT.

&&

.MARINE...
ISSUED AT 326 PM EDT TUE SEP 2 2014

FAIRLY QUIET CONDITIONS ARE EXPECTED INTO MIDWEEK AS HIGH PRESSURE
BRUSHES THROUGH THE LAKES. SOUTHWEST WINDS WILL CONTINUE THROUGH
WEDNESDAY...REMAINING UNDER 15 KNOTS. WINDS WILL INCREASE FROM THE
SOUTHWEST LATER WEDNESDAY NIGHT AND THURSDAY AS A WARM FRONT
ARRIVES...POTENTIALLY BECOMING QUITE GUSTY TOWARD THURSDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. HIGH PRESSURE...LIGHTER
WINDS...AND MUCH COOLER CONDITIONS ARE EXPECTED HEADING INTO THE
WEEKEND AS HIGH PRESSURE RETURNS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...AM
SHORT TERM...AS
LONG TERM...TL
AVIATION...AS
MARINE...AS
Hazardous weather outlook, Sep 2, 3:31 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
331 PM EDT TUE SEP 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031045-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
331 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS
EVENING ACROSS ALL OF NORTHERN MICHIGAN. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE ANTICIPATED ACROSS NORTHERN MICHIGAN ANY TIME FROM
LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. THE EXACT CONFIDENCE IN
THE TIMING AND EVOLUTION REMAINS RATHER LOW. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE LATE THURSDAY AFTERNOON AND THURSDAY NIGHT.
THE PRIMARY THREAT WITH ANY SEVERE STORM WILL BE FOR DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

In the hours before

Local storm report, Sep 2, 1:46 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
146 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          3 E INTERSTATE 75 MILE  45.33N 84.54W
09/01/2014                   CHEBOYGAN          MI   NWS STORM SURVEY

            A NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-0
            TORNADO. DAMAGE CONSISTED OF UPROOTED AND SNAPPED TREES.
            THE MAXIMUM WINDS WERE ESTIMATED AT 80 MPH. THE PATH
            LENGTH WAS 0.2 MILES WITH A MAXIMUM WIDTH OF 30 YARDS.

&&

JKEYSOR
Local storm report, Sep 2, 1:54 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
154 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          3 SW FREDERIC           44.76N 84.77W
09/01/2014                   CRAWFORD           MI   NWS STORM SURVEY

            A NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-1
            TORNADO. DAMAGE CONSISTED OF UPROOTED AND SNAPPED TREES
            AS WELL AS SIGNIFICANT ROOF DAMAGE TO ONE RESIDENCE AND
            SIGNIFICANT DAMAGE TO A BARN. THE MAXIMUM WINDS WERE
            ESTIMATED AT 100 MPH. THE PATH OF LENGTH WAS 9.1 MILES
            WITH A MAXIMUM WIDTH OF 75 YARDS. THE TORNADO WAS ON THE
            GROUND FOR APPROXIMATELY 13 MINUTES.

&&

JARNOTT
Local storm report, Sep 2, 1:58 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
158 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TORNADO          3 NNE DARRAGH           44.81N 85.03W
09/01/2014  F1               KALKASKA           MI   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-1
            TORNADO. DAMAGE CONSISTED OF MAINLY UPROOTED HARDWOOD AND
            SOFTWOOD TREES...WITH SEVERAL RESIDENCES DAMAGED FROM
            FALLING TREES. MAXIMUM WINDS ARE ESTIMATED AT 100
            MPH...WITH A TOTAL PATH LENGTH OF APPROXIMATELY 3.95
            MILES. INITIAL TORNADO TOUCHDOWN OCCURRED 1 MILE NORTH OF
            THE NORTH TIP OF MANISTEE LAKE AT 153 PM...AND THE
            TORNADO LIFTED 2 MILES NORTH OF OXBOW LAKE AT
            APPROXIMATELY 159 PM.

&&

JARNOTT
Special weather statement, Sep 2, 5:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EDT TUE SEP 2 2014

MIZ008-015-022215-
CHIPPEWA MI-MACKINAC MI-
513 PM EDT TUE SEP 2 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
PARADISE TO 9 MILES NORTH OF MANISTIQUE...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SAULT STE. MARIE...
  CURTIS...
  HULBERT...
  ECKERMAN...
  BAYVIEW CAMPGROUND...
  STRONGS...
  GOULD CITY...
  CORINNE...
  ENGADINE...
  THREE LAKES...
  BAY MILLS...
  RACO...
  NAUBINWAY...
  GILCHRIST...
  BRIMLEY...
  GARNET...
  BRIMLEY STATE PARK...
  REXTON...
  TROUT LAKE...
  PLATT LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:38 PM EDTSpecial Marine WarningAPX82 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.